[ Back to Messages
Posted by Maureen
on February 19, 2000 at 21:31:39:
In Reply to: Re: Fosamax posted by Joan on February 14, 2000 at 13:11:54:
: : I am 48 and had a DEXA scan done of both the hip & spine. Shows about 30% bone loss already. Doctor put me on 10mg of Fosamax - as well as 1500 mgs of calicum,600 vit. D. I had been on premarin .625mg for 4 years and doctors are surprised at the bone loss (since I was already on hormone treatment - I had never had a baseline scan done, so we don't know if I really was worse 4 years ago - or if the premarin just hasn't helped at all.)
: : I'm fairly active - workout 3-5X week (stairmaster, free weights & machines/ inline skate, mountain bike and scuba dive. I've been on the fosamax since November (3months) and have gained 8 pounds. Has anyone else had weight gain with the fosamax?
: : I have also noticed fatigue, joint aches and several other things - the ONLY thing that has been changed in my life is extra calicum and Fosamax.
:My mother-in-law was put on Fosamax 3 years ago.She also takes several drugs for a heart condition. She had taken an aspirin a day to prevent a heart attack or stroke. This past October she was hospitalized with a bleeding ulcer. Her internist took her off the aspirin but left her on Fosamax. I was concerned. I had read about the possible problems with Fosamax. However, the doctor insisted she stay on the Fosamax. Since that time she has had a rapid deterioration in her eyesight. Does anyone else notice this problem?: Thanks!
: I stopped taking Fosamax 10mg about 3weeks ago. Had fatigue and double vision for over 3 months. Didn't connect it to Fosamax. Now my vision is 95%and I feel much better, plus I can drive again. I'm now taking extra vitamins, Calcium and soya products. Joan